Get your Health question answered in 3 easy steps

160 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hi! I have been on zoloft 25 mg for one

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2583 Questions
Question
Hi!
I have been on zoloft 25 mg for one month and over last three days I am increasing dose to 50 mg. I am having severe fatigue and general "out of it" feelings. I am hoping this will get better but I dont know how long I Can go with being this foggy feeling. I was hoping that since the medication was in my body that it would be easier but it is tough.

Also I am dealing a lot of gas and bloating. Generally I feel very puffy. Any suggestions will help! Thanks.

Best, Pooja
Mon, 5 Feb 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 49 minutes later
Brief Answer:
Please increase it very slow

Detailed Answer:
Dear XXXXXXX
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to inform you that I was expecting that you are taking in between 100-200 mg per day. Since you were on just 25 mg of zoloft over the last two months it indicates that you are very sensitive to medications. My belief is also supported with the fact that most medications caused problems for you rather than helping you.

Considering the above fact I will recommend you to go back to 37.5 mg for 10 days before shifting to 50 mg per day. Although 25 mg of zoloft is not scored but it can be breaked with little effort to make half.

In addition restricting the salt and water intake can help you in feeling of bloating. I also request you to take the regular exercise seriously and go for atleast 30-45 minutes walk per day.

I also feel that low dose benzodiazepine on need basis can help you. I think either 0.25 mg of clonazepam or half of it will be enough for you to manage these symptoms adequately.

I hope this answers you.
Feel free to write back to me if you have more questions.


In future if you wish to contact me directly, you can use the below-mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

This may be required for continuity of care.

Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist